My 15 year old, high functioning Autistic daughter Jennifer has been chronically ill since October of 2009, one month after her last Gardasil shot. We’ve spent the last year visiting our primary care, seeing specialists, and struggling through trips to the lab for blood work. With all tests normal, and no valuable information from specialists, we’ve continued on hopelessly, dealing with the chronic headaches, abdominal pains, low-grade fever, dizziness, chronic fatigue, nausea, chronic vaginal itching and discharge, and rapid heart beat.
I had never considered Gardasil as a cause for her chronic illness, why should I, a vaccine means protection, right? Over the past year, Jennifer’s primary care would continually see us for the same symptoms, and every time, we would come up with everyday reasons for the complaints Jennifer was having. Upset stomach, must be constipated, headache, maybe her hormones or diet, dizziness and blurry vision, maybe too much time on the computer, chronic low-grade fever, no clue, chronic fatigue, she’s a teenager, vaginal itching, yeast infection??? You get the idea. I would eliminate foods, encourage her to get more sleep, and spend less time on the computer, and of course, stocked up on feminine products to help ease that discomfort. Needless to say, we’ve had an exhausting year trying to keep up with basic health maintenance.
It wasn’t until I had heard of the daughter of a family friend who had been suffering similar symptoms, missed several months of school, and was diagnosed with Mono, with all tests being negative. What could be a commonality between these two girls? For some reason, I thought of Gardasil and went home and searched the Internet for information. I was shocked to discover that thousands of other girls were also struggling with the same symptoms, and worse. How did I allow this to happen? I never gave it a second thought, vaccine means safety and protection, why would I ever consider that to have caused my daughter so much misery. I continued to research and became sick to my stomach about how much pain and suffering has needlessly continued.
Now what? Gather documentation! I called her primary care and requested copies of all of her office visit chart notes and vaccine schedule. Sure enough, the evidence was there, Jennifer started visiting the doctor regularly after her last Gardasil injection, and has not been well since. Every office visit indicates the reason for visit, which all coincide with the most common long-term adverse reactions.
So here we are, beginning this journey of recovery, after tireless hours of research into what can be done to heal the body from the toxins we injected. Appointments made with Naturopath and Physical Therapists. Nutritional supplements, whole food diet, eliminating dairy and gluten, drinking purified water, Cilantro Chelation Pesto, and becoming aware of household items that could cause further damage to Jennifer’s system. I know this journey will be challenging, but I will not turn back. My heart is heavy with guilt for causing this pain for my daughter, and I’ll do everything in my power to make it right.